Winter Storm, Bollinger
- When
- February 1, 12:00 AM CST to 5:00 AM CST
- Where
- Bollinger forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
A deepening surface low pressure system tracked northward from the Lower Mississippi Valley, passing across far western Kentucky. Cold air wrapped southward around the back side of the low, keeping precipitation frozen or freezing over parts of southeast Missouri.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A deepening surface low pressure system tracked northward from the Lower Mississippi Valley, passing across far western Kentucky. Cold air wrapped southward around the back side of the low, keeping precipitation frozen or freezing over parts of southeast Missouri. Storm total precipitation ranged from 3 to 6 inches over the hilly terrain north and west of Cape Girardeau. Specific snow and sleet accumulations included 4 inches at Marble Hill (Bollinger County), 5 inches at Jackson (Cape Girardeau County), 3.5 inches at Cape Girardeau, 5 inches in Carter County, and 5 inches in Piedmont (Wayne County). In addition, a light glaze of ice up to one-tenth inch occurred in some places.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jan 31, 8:46 PM CST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PADUCAH KY
846 PM CST THU JAN 31 2008
.UPDATE...
UPDATED FOR LATEST TRENDS WITH THE WINTER STORM TONIGHT AND FRIDAY.
&&
.DISCUSSION...
MAIN PROBLEM FOR THE FORECAST TONIGHT IS THE TRACK OF THE SURFACE
LOW AND ITS IMPACT ON NEAR SURFACE TEMPERATURES. AS OF 02Z THE
SURFACE LOW WAS NEAR DYERSBURG TENNESSEE...AND THE FREEZING LINE
RAN FROM POPLAR BLUFF MISSOURI TO MARION AND MT CARMEL ILLINOIS.
MOST LOCATIONS WERE REPORTING RAIN OR FREEZING RAIN...BUT NOT MUCH
IMPACT AS FAR AS ICING HAS BEEN REPORTED SO FAR THIS EVENING...EXCEPT
FOR THE NORTHERN PORTIONS OF SOUTHERN ILLINOIS AND THE HIGHER
TERRAIN OF SOUTHEAST MISSOURI.
THE 00Z NAM LOOKS REALLY GOOD IN ITS INITIAL SURFACE LOW POSITION
JUST NORTH OF MEMPHIS AT 00Z. IT LIFTS IT NORTHWARD TO NEAR
PADUCAH BY 06Z...AND THEN NORTHEAST UP THE WABASH RIVER VALLEY AND
WELL INTO SOUTHERN INDIANA BY 12Z FRIDAY. THIS IS BY FAR THE MOST
WESTERLY SURFACE LOW PATH SEEN IN THE MODELS TODAY...AND
CERTAINLY IS BOLSTERED BY THE CURRENT OBSERVATIONS. EVEN THE 21Z
SREF ENSEMBLE MEAN IS HINTING AT THIS POSSIBILITY. THIS IS FURTHER
WEST THAN CURRENTLY FORECAST IN THE GRIDS...AND CONTINUES THE
OVERALL TREND TOWARD A WARMER SOLUTION WITH THIS SYSTEM.
THE 00Z NAM SOUNDING DATA INDICATES THAT THE PRECIPITATION SHOULD
BEGIN TO CHANGE OVER TO ALL SNOW LATER THIS EVENING FROM WEST TO
EAST...AS THE UPPER LOW...CURRENTLY LOCATED OVER SOUTHWEST
MISSOURI/NORTHWEST ARKANSAS...PIVOTS EAST AND TAKES ON MORE OF A
NEGATIVE TILT TOWARD SOUTHEAST MISSOURI BETWEEN 03Z AND 06Z. THIS
CHANGE OVER SHOULD CONTINUE EASTWARD INTO THE EARLY MORNING HOURS
IN THE SOUTHERN ILLINOIS PORTION OF THE HEAVY SNOW WARNING. MODEL
QPF SUPPORTS 2-4 INCHES OF ADDITIONAL SNOWFALL...SO THE WARNING
SHOULD BE FINE...AND LITTLE CHANGE IS ANTICIPATED WITH THE EVENING
UPDATE.
THE PROBLEMS ARE OVER THE REMAINDER OF THE REGION...WHERE THE WARM
NEAR SURFACE AIR WILL KEEP THE PRECIPITATION AS A COLD RAIN FOR
MUCH OF THE NIGHT. OF COURSE...AS THE SURFACE LOW LIFTS NORTHEAST
AFTER 06Z...SUB-FREEZING TEMPERATURES WILL FINALLY WRAP EASTWARD
THROUGH THE AREA...EVENTUALLY ALLOWING SNOW TO FALL OVER THE
ENTIRE AREA TOWARD 12Z. WITH THE POSSIBILITY OF SUB-FREEZING AIR
ARRIVING AT THE SURFACE IN THE WINTER STORM WARNING AREA...SOME
FREEZING RAIN...AND A BRIEF PERIOD OF SLEET MAY OCCUR BEFORE THE
SNOW ARRIVES. DUE TO THE LATER CHANGE OVER...AND DIMISHING MODEL
QPF...FINAL SNOW AMOUNTS MAY ONLY TOTAL 1-2 INCHES IN THIS AREA.
HOWEVER...WITH THE POTENTIAL FOR SOME FREEZING RAIN OR SLEET
BEFORE THE FINAL CHANGE OVER TO SNOW...THE WINTER STORM HEADLINE
LOOKS FINE AND WILL NOT CHANGE THIS EVENING.
FINALLY OVER THE FAR SOUTH AND EAST...THE ADVISORY AREA SIMILARLY
LOOKS GOOD. THE CHANGE OVER TO SNOW WILL LIKELY OCCUR JUST BEFORE
12Z IN THIS AREA...WITH LITTLE ACCUMULATION EXPECTED BEFORE DAY
BREAK. HOWEVER...THE POTENTIAL FOR SOME MINOR ICING AND AN INCH OR
LESS OF SNOWFALL CERTAINLY WARRANT THE ADVISORY.
WILL MAKE SOME TWEAKS AND UPDATE PRODUCTS BY 04Z.
&&
.AVIATION...
MULTIPLE PCPN TYPES...INCLUDING FREEZING RAIN...WILL BE
POSSIBLE AT THE TAF SITES THROUGH THE EVENING...FOLLOWED BY A
GRADUAL TRANSITION TO SNOW OVERNIGHT FROM WEST TO EAST. LOW END MVFR
TO IFR CONDITIONS WILL DEVELOP/CONTINUE WITH RESPECT TO CLOUDS AND
OCCASIONALLY VSBYS. THE ERLY COMPONENT WITH SURFACE WINDS WILL
BECOME WEST/NORTHWEST OVERNIGHT AND GUSTY AT TIMES AS A LOW PRESSURE
AREA MOVES NE ACROSS THE REGION. CONDITIONS WILL IMPROVE
DRAMATICALLY AFTER 18Z ESPECIALLY IN SERN MO.
&&
.PREV DISCUSSION... /ISSUED 157 PM CST THU JAN 31 2008/
DISCUSSION...
WIDESPREAD PRECIPITATION OF MULTIPLE FORMS WITH LARGE SHIELD
MOVING ACROSS THE AREA EARLY THIS AFTERNOON. MOSTLY SNOW FROM
SE MISSOURI INTO SW ILLINOIS WITH SOME SLEET MIXED IN. FREEZING
RAIN...RAIN AND SLEET...WITH A MIX OF SNOW NOTED EAST OVER THE
REST OF THE AREA.
MAIN CONCERN EARLY ON...IS PRECIP COVERAGE. NOTABLE DRY SLOT
WAS ACROSS ARKANSAS. HOWEVER...THE PARENT UPPER LOW WAS SEEN
ON WVAPOR MOVG EAST ACROSS OKLAHOMA...AND SHOULD REACH WEST
ARKANSAS BY 00Z. SNOW WAS PREVALENT ALONG AND NORTH OF THE
TRACK. ALSO...NEW RETURNS SHOWING UP ACROSS THE KLZK CWFA.
THEREFORE AM LEADING TOWARD THE NAM MODEL IN SHOWING ADDITIONAL
FORMATION WILL BE POSSIBLE DESPITE THE PRESENCE OF THE DRY
SLOT...AS THE UPPER LOW HEADS EAST...REACHING SOUTHERN IL BY 12Z
FRIDAY. THEREFORE WILL KEEP OUR WARNINGS AND ADVISORIES AS THEY
ARE. LOOKING AT 4-6 INCHES WITH ISOLD 8 IN THE HEAVY SNOW WARNING
AREA...1-4 IN THE WINTER STORM WARNING AREA WITH SOME ICE AND
SLEET ALSO POSSIBLE BEFORE TRANSITIONING TO SNOW. MAINLY LIQUID IN
THE ADVISORY AREA TO START WITH A BRIEF MIX...FOLLOWED BY A
TRANSITION TO A WINTRY MIX OVERNIGHT AS WELL. THE SNOW SHOULD
GRADUALLY TAPER OFF FROM SW TO NE ON FRIDAY. WILL KEEP THE
EXPIRATION TIMES AS THEY ARE (NOON CST) TO AVOID FLIP FLOP. THINK
PART OF THE AREA WILL BE THROUGH WITH THE STORM WELL BEFORE THEN
THOUGH. THEY CAN BE CANCELED ACCORDINGLY. TEMPS AND DEW POINTS
WERE A BLEND OF THE NAM12 AND RUC13 2M TEMPS EARLY ON AND A BLEND
OF MAV/MET FOR LOWS.
VERY ACTIVE PATTERN WILL CONTINUE INTO THE LONG TERM. ANOTHER POTENT
500 MB SHORTWAVE WILL EJECT NORTHEAST FROM THE SOUTHERN PLAINS EARLY
IN THE WEEK. THE ASSOCIATED SURFACE LOW WILL TRACK NORTHEAST ACROSS
THE MID/UPPER MISSISSIPPI VALLEY INTO THE GREAT LAKES REGION. THE
TRAILING COLD FRONT WILL CROSS THE FORECAST AREA TUESDAY BASED ON
00Z ECMWF AND HPC GUIDANCE. 00Z GFS GUIDANCE APPEARS TOO SLOW.
A STRONG SOUTHERLY LOW LEVEL JET WILL DEVELOP AHEAD OF THE FRONT
MONDAY...WITH ACCOMPANYING SURGE OF LOW LEVEL MOISTURE. AS WITH MOST
WINTER CONVECTIVE POTENTIAL...ONLY MARGINAL INSTABILITY WOULD BE
NECESSARY FOR SIGNIFICANT CONVECTIVE POTENTIAL GIVEN EXTREME SHEAR
VALUES. MOS GUIDANCE UNDERESTIMATED SURFACE WARMTH AND MOISTURE
RETURN WITH THE LAST EVENT /TUESDAY/. FORECAST TEMPS AND DEW POINTS
WILL BE SHADED ABOVE MOS GUIDANCE IN THE WARM SECTOR MONDAY AND
TUESDAY. THUNDER CHANCES WILL BE FORECAST MONDAY INTO TUESDAY.
OUTSIDE OF THE MONDAY/TUESDAY SYSTEM...FORECAST IS GENERALLY DRY.
TEMPS FRIDAY NIGHT THROUGH SATURDAY NIGHT WILL BE STRONGLY AFFECTED
BY ANY SNOW COVER LEFT BY THE CURRENT SYSTEM. AN UNUSUALLY STRONG
TEMP GRADIENT WILL BE FORECAST FRIDAY NIGHT THROUGH SATURDAY NIGHT
BASED ON THE IDEA SNOW COVER WILL COOL NORTHERN AND WESTERN
COUNTIES. PRECIP CHANCES WILL GRADUALLY INCREASE LATE SUNDAY INTO
SUNDAY NIGHT AS LOW LEVEL WARM ADVECTION DEVELOPS UNDER MOIST
WEST/SOUTHWEST UPPER FLOW.
FINAL TWO DAYS OF THE LONG TERM /WEDNESDAY AND THURSDAY/ ARE
EXPECTED TO BE DRY AND SEASONABLY COLD IN THE WAKE OF THE DEPARTING
STORM SYSTEM.
AVIATION...
MULTIPLE PRECIPITATION TYPES WILL BE POSSIBLE AT THE TAF SITES
THROUGH EARLY EVENING...FOLLOWED BY A GRADUAL TRANSITION TO SNOW
OVERNIGHT. LOW END MVFR TO IFR CONDITIONS WILL CONTINUE WITH
RESPECT TO CLOUDS AND OCCASIONALLY VSBYS. THE EASTERLY COMPONENT
WITH SURFACE WINDS WILL BECOME WEST/NORTHWEST OVERNIGHT AND GUSTY
AT TIMES.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
KY...WINTER STORM WARNING UNTIL 12 PM CST FRIDAY FOR BALLARD-CALDWELL-
CARLISLE-CRITTENDEN-FULTON-GRAVES-HENDERSON-HICKMAN-
LIVINGSTON-LYON-MARSHALL-MCCRACKEN-UNION KY-WEBSTER.
WINTER WEATHER ADVISORY UNTIL 12 PM CST FRIDAY FOR CALLOWAY-
CHRISTIAN-DAVIESS-HOPKINS-MCLEAN-MUHLENBERG-TODD-TRIGG.
MO...WINTER STORM WARNING UNTIL 12 PM CST FRIDAY FOR MISSISSIPPI-NEW
MADRID-SCOTT.
HEAVY SNOW WARNING UNTIL 12 PM CST FRIDAY FOR BOLLINGER-BUTLER-
CAPE GIRARDEAU-CARTER-PERRY MO-RIPLEY-STODDARD-WAYNE MO.
IL...WINTER STORM WARNING UNTIL 12 PM CST FRIDAY FOR ALEXANDER-
GALLATIN-HARDIN-JOHNSON-MASSAC-POPE-PULASKI-SALINE.
HEAVY SNOW WARNING UNTIL 12 PM CST FRIDAY FOR EDWARDS-FRANKLIN-
HAMILTON-JACKSON-JEFFERSON-PERRY IL-UNION IL-WABASH-WAYNE
IL-WHITE-WILLIAMSON.
IN...WINTER STORM WARNING UNTIL 12 PM CST FRIDAY FOR GIBSON-PIKE-
POSEY-VANDERBURGH-WARRICK.
WINTER WEATHER ADVISORY UNTIL 12 PM CST FRIDAY FOR SPENCER.
SHORT TERM...DRS
LONG TERM....MY
AVIATION...DBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1133 AM CST THU JAN 31 2008 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1133 AM CST THU JAN 31 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT WINTER WEATHER WARNINGS AND ADVISORIES ARE IN EFFECT THROUGH TONIGHT. REFER TO THE LATEST WINTER WEATHER PRODUCTS FOR DETAILS. SIGNIFICANT ACCUMULATION OF SNOW IS EXPECTED ALONG THE OZARK FOOTHILLS REGION OF SOUTHEAST MISSOURI...UP INTO SOUTHWEST ILLINOIS. AMOUNTS MAY TOTAL 4 TO 8 INCHES. OVER THE REMAINDER OF THE AREA...MIXED WINTRY PRECIPITATION IS FORECAST...WITH ACCUMULATIONS 1 TO PERHAPS 3 INCHES FROM EVANSVILLE TO PADUCAH...AND MINOR ACCUMULATIONS POSSIBLE FROM OWENSBORO TO HOPKINSVILLE. THERE MAY BE SOME ISOLATED THUNDERSTORM ACTIVITY THIS AFTERNOON AND EVENING ACROSS WESTERN KENTUCKY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LIGHT SNOW OR FLURRIES WILL EXIT THE REGION FRIDAY MORNING. THE WARNINGS AND ADVISORIES ARE SET TO EXPIRE AT NOON FRIDAY. SOME MINOR ADDITIONAL ACCUMULATIONS WILL BE POSSIBLE MAINLY ACROSS SOUTHERN ILLINOIS INTO SOUTHWEST INDIANA. A WET WEATHER PATTERN IS EXPECTED TO TAKE SHAPE FROM SUNDAY NIGHT THROUGH TUESDAY. HEAVY RAIN WILL BE POSSIBLE ALONG WITH A SLIGHT CHANCE OF STRONG OR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOW AND ICE TODAY AND TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 713 PM CST THU JAN 31 2008 ILZ075>078-080>085-088-010300- EDWARDS IL-FRANKLIN IL-HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL- UNION IL-WABASH IL-WAYNE IL-WHITE IL-WILLIAMSON IL- 713 PM CST THU JAN 31 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL NOON CST FRIDAY... SCATTERED AREAS OF LIGHT FREEZING RAIN...DRIZZLE AND SNOW WILL CONTINUE ACROSS MUCH OF SOUTHERN ILLINOIS THROUGH 9 PM. MORE WIDESPREAD SNOWS WILL MOVE BACK INTO THE AREA TOWARD MIDNIGHT. ALTHOUGH ONLY MINOR ADDITIONAL ICE AND SNOW ACCUMULATIONS ARE EXPECTED THROUGH 9 PM...CONDITIONS ARE LIKELY TO WORSEN THROUGH THE EVENING. TRAVEL IS STRONGLY DISCOURAGED TONIGHT. INZ088-KYZ009-012-016-017-019>022-010300- CALLOWAY KY-CHRISTIAN KY-DAVIESS KY-HOPKINS KY-MCLEAN KY- MUHLENBERG KY-SPENCER IN-TODD KY-TRIGG KY- 713 PM CST THU JAN 31 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... A LARGE AREA OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED SLEET SHOWERS WILL GRADUALLY MOVE EAST OF THE REGION EAST OF A LINE FROM MURRAY KENTUCKY TO ROCKPORT INDIANA THROUGH 9 PM. TEMPERATURES THROUGHOUT THIS AREA ARE IN THE MID 30S...SO ICING IS NOT ANTICIPATED THROUGH 9 PM. HOWEVER...TRAVEL CONDITIONS WILL LIKELY DETERIORATE AFTER MIDNIGHT...AS TEMPERATURES COOL AND WIDESPREAD SNOWS MOVE INTO THE AREA. ILZ086-087-089>094-INZ081-082-085>087-KYZ001>008-010-011-013>015-018- MOZ111-112-114-010300- ALEXANDER IL-BALLARD KY-CALDWELL KY-CARLISLE KY-CRITTENDEN KY- FULTON KY-GALLATIN IL-GIBSON IN-GRAVES KY-HARDIN IL-HENDERSON KY- HICKMAN KY-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL- MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PIKE IN-POPE IL-POSEY IN- PULASKI IL-SALINE IL-SCOTT MO-UNION KY-VANDERBURGH IN-WARRICK IN- WEBSTER KY- 713 PM CST THU JAN 31 2008 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST FRIDAY... A LARGE AREA OF LIGHT RAIN AND DRIZZLE WILL CONTINUE TO SPREAD NORTHEAST FROM EXTREME SOUTHEAST MISSOURI AND THE PURCHASE AREA OF WEST KENTUCKY INTO THE EVANSVILLE TRI STATE AREA THROUGH 9 PM. TEMPERATURES ARE EXPECTED TO STAY JUST ABOVE FREEZING OVER MOST OF THE AREA...BUT SOME LIGHT ICING MAY OCCUR IN THE HIGHER TERRAIN OF POPE...SALINE...HARDIN AND GALLATIN COUNTIES IN SOUTHERN ILLINOIS. IF YOU HAVE TRAVEL PLANS THIS EVENING...PLEASE SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION...ESPECIALLY ACROSS SOUTHEAST ILLINOIS. MORE WIDESPREAD SNOWFALL WILL MOVE BACK INTO THE AREA LATE THIS EVENING AND OVERNIGHT...RESULTING IN HAZARDOUS CONDITIONS THROUGHOUT THE REGION. MOZ076-086-087-100-107>110-010300- BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-PERRY MO- RIPLEY MO-STODDARD MO-WAYNE MO- 713 PM CST THU JAN 31 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL NOON CST FRIDAY... AREAS OF LIGHT FREEZING RAIN OR DRIZZLE WILL CONTINUE ACROSS MUCH OF SOUTHEAST MISSOURI THROUGH 9 PM. ALTHOUGH ADDITIONAL RAINFALL AMOUNTS WILL ONLY BE A TRACE TO A FEW HUNDREDTHS...ROAD CONDITIONS WILL LIKELY BECOME VERY SLICK AND HAZARDOUS ACROSS SOUTHEAST MISSOURI THIS EVENING. TRAVEL IS STRONGLY DISCOURAGED THROUGH TONIGHT. DRS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 900 PM CST THU JAN 31 2008 ILZ075>078-080>085-088-010500- EDWARDS IL-FRANKLIN IL-HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL- UNION IL-WABASH IL-WAYNE IL-WHITE IL-WILLIAMSON IL- 900 PM CST THU JAN 31 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL NOON CST FRIDAY... SCATTERED AREAS OF LIGHT FREEZING RAIN...DRIZZLE AND SNOW WILL CONTINUE ACROSS MUCH OF SOUTHERN ILLINOIS THROUGH 11 PM THIS EVENING. MORE WIDESPREAD SNOWS WILL MOVE BACK INTO THE AREA TOWARD MIDNIGHT. ALTHOUGH ONLY MINOR ADDITIONAL ICE AND SNOW ACCUMULATIONS ARE EXPECTED THROUGH 11 PM...CONDITIONS ARE LIKELY TO WORSEN LATE THE EVENING. TRAVEL IS STRONGLY DISCOURAGED TONIGHT. INZ088-KYZ009-012-016-017-019>022-010500- CALLOWAY KY-CHRISTIAN KY-DAVIESS KY-HOPKINS KY-MCLEAN KY- MUHLENBERG KY-SPENCER IN-TODD KY-TRIGG KY- 900 PM CST THU JAN 31 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... A LARGE AREA OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED SLEET SHOWERS WILL CONTINUE TO MOVE EAST ACROSS THE REGION... EAST OF A LINE FROM MURRAY KENTUCKY TO ROCKPORT INDIANA THROUGH 11 PM. TEMPERATURES THROUGHOUT THIS AREA ARE IN THE LOW 30S...SO ICING MAY DEVELOP. TRAVEL CONDITIONS WILL LIKELY DETERIORATE AFTER MIDNIGHT... AS TEMPERATURES COOL AND WIDESPREAD SNOWS MOVE INTO THE AREA. ILZ086-087-089>094-INZ081-082-085>087-KYZ001>008-010-011-013>015-018- MOZ111-112-114-010500- ALEXANDER IL-BALLARD KY-CALDWELL KY-CARLISLE KY-CRITTENDEN KY- FULTON KY-GALLATIN IL-GIBSON IN-GRAVES KY-HARDIN IL-HENDERSON KY- HICKMAN KY-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL- MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PIKE IN-POPE IL-POSEY IN- PULASKI IL-SALINE IL-SCOTT MO-UNION KY-VANDERBURGH IN-WARRICK IN- WEBSTER KY- 900 PM CST THU JAN 31 2008 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST FRIDAY... A LARGE AREA OF LIGHT RAIN AND DRIZZLE WILL CONTINUE TO SPREAD NORTHEAST FROM EXTREME SOUTHEAST MISSOURI AND THE PURCHASE AREA OF WEST KENTUCKY INTO THE EVANSVILLE TRI STATE AREA THROUGH 11 PM. TEMPERATURES ARE EXPECTED DROP TO AROUND THE FREEZING MARK OVER MOST OF THE AREA...WITH SOME LIGHT ICING IN THE HIGHER TERRAIN OF POPE...SALINE...HARDIN AND GALLATIN COUNTIES IN SOUTHERN ILLINOIS. IN SOUTHEAST MISSOURI...THE WINTRY MIX WILL GRADUALLY CHANGE OVER TO ALL SNOW OVER THE NEXT COUPLE OF HOURS. IF YOU HAVE TRAVEL PLANS THIS EVENING...PLEASE SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. MORE WIDESPREAD SNOWFALL WILL MOVE BACK INTO THE AREA OVERNIGHT...RESULTING IN HAZARDOUS CONDITIONS THROUGHOUT THE REGION. MOZ076-086-087-100-107>110-010500- BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-PERRY MO- RIPLEY MO-STODDARD MO-WAYNE MO- 900 PM CST THU JAN 31 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL NOON CST FRIDAY... A WINTRY MIX OF LIGHT FREEZING RAIN...SLEET OR DRIZZLE WILL GRADUALLY CHANGE OVER TO ALL SNOW ACROSS MUCH OF SOUTHEAST MISSOURI THROUGH 11 PM. ROAD CONDITIONS WILL LIKELY BECOME VERY SLICK AND HAZARDOUS ACROSS SOUTHEAST MISSOURI LATE THIS EVENING. TRAVEL IS STRONGLY DISCOURAGED THROUGH TONIGHT. SMITTY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1100 PM CST THU JAN 31 2008 ILZ075>078-080>085-088-010700- EDWARDS IL-FRANKLIN IL-HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY IL- UNION IL-WABASH IL-WAYNE IL-WHITE IL-WILLIAMSON IL- 1100 PM CST THU JAN 31 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL NOON CST FRIDAY... SCATTERED AREAS OF LIGHT FREEZING RAIN...DRIZZLE AND SNOW WILL CONTINUE ACROSS MUCH OF SOUTHERN ILLINOIS THROUGH 1 AM THIS MORNING. THE WINTRY MIX WILL CHANGE OVER TO ALL SNOW AROUND 3 OR 4 AM. ALTHOUGH ONLY MINOR ADDITIONAL ICE AND SNOW ACCUMULATIONS ARE EXPECTED THROUGH 1 AM...CONDITIONS ARE LIKELY TO WORSEN TOWARD DAYBREAK. TRAVEL IS STRONGLY DISCOURAGED OVERNIGHT. INZ088-KYZ009-012-016-017-019>022-010700- CALLOWAY KY-CHRISTIAN KY-DAVIESS KY-HOPKINS KY-MCLEAN KY- MUHLENBERG KY-SPENCER IN-TODD KY-TRIGG KY- 1100 PM CST THU JAN 31 2008 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST FRIDAY... A LARGE AREA OF LIGHT TO MODERATE RAIN WITH A FEW EMBEDDED SLEET SHOWERS WILL CONTINUE TO MOVE EAST ACROSS THE REGION... EAST OF A LINE FROM MURRAY KENTUCKY TO ROCKPORT INDIANA THROUGH 1 AM. TEMPERATURES THROUGHOUT THIS AREA ARE IN THE LOW 30S...SO ICING MAY DEVELOP. TRAVEL CONDITIONS WILL LIKELY DETERIORATE...AS TEMPERATURES COOL AND WIDESPREAD SNOWS MOVE INTO THE AREA AROUND 6 THIS MORNING. ILZ086-087-089>094-INZ081-082-085>087-KYZ001>008-010-011-013>015-018- MOZ111-112-114-010700- ALEXANDER IL-BALLARD KY-CALDWELL KY-CARLISLE KY-CRITTENDEN KY- FULTON KY-GALLATIN IL-GIBSON IN-GRAVES KY-HARDIN IL-HENDERSON KY- HICKMAN KY-JOHNSON IL-LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL- MCCRACKEN KY-MISSISSIPPI MO-NEW MADRID MO-PIKE IN-POPE IL-POSEY IN- PULASKI IL-SALINE IL-SCOTT MO-UNION KY-VANDERBURGH IN-WARRICK IN- WEBSTER KY- 1100 PM CST THU JAN 31 2008 ...WINTER STORM WARNING IN EFFECT UNTIL NOON CST FRIDAY... A LARGE AREA OF LIGHT RAIN AND DRIZZLE WILL PERSIST ACROSS EXTREME SOUTHEAST MISSOURI AND THE PURCHASE AREA OF WEST KENTUCKY...INTO THE EVANSVILLE TRI STATE AREA THROUGH 1 AM. TEMPERATURES ARE EXPECTED DROP TO AROUND THE FREEZING MARK OVER MOST OF THE AREA...WITH SOME LIGHT ICING IN THE HIGHER TERRAIN OF POPE...SALINE...HARDIN AND GALLATIN COUNTIES IN SOUTHERN ILLINOIS. IN SOUTHEAST MISSOURI...THE WINTRY MIX WILL GRADUALLY CHANGE OVER TO ALL SNOW OVER THE NEXT COUPLE OF HOURS IN MISSOURI...BY 3 AM IN THE PURCHASE AREA OF KENTUCKY...AND BY 6 AM IN THE PENNYRILE AREA. IF YOU HAVE TRAVEL PLANS OVERNIGHT...PLEASE SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. MORE WIDESPREAD SNOWFALL WILL MOVE BACK INTO THE AREA OVERNIGHT...RESULTING IN HAZARDOUS CONDITIONS THROUGHOUT THE REGION. MOZ076-086-087-100-107>110-010700- BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-CARTER MO-PERRY MO- RIPLEY MO-STODDARD MO-WAYNE MO- 1100 PM CST THU JAN 31 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL NOON CST FRIDAY... PRECIPITATION ACROSS MUCH OF SOUTHEAST MISSOURI HAS CHANGED OVER TO ALL SNOW...WITH A WINTRY MIX OF LIGHT FREEZING RAIN...SLEET OR DRIZZLE CONTINUING OVER TO THE BOOTHILL THROUGH 1 AM. ROAD CONDITIONS WILL LIKELY BECOME VERY SLICK AND HAZARDOUS ACROSS SOUTHEAST MISSOURI OVERNIGHT...AND TRAVEL IS STRONGLY DISCOURAGED. SMITTY
The national radar mosaic for the moment the first event began.
5 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, February 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 70029, 70030, 70031, 70032, 70033.